Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 20, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 20, 2006, 11:01 AM PST. It took effect at Dec 20, 2006, 4:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2006, 11:01 AM PST (19:01 UTC)
- In effect from
- Dec 20, 2006, 4:00 PM PST
- Expired
- Dec 21, 2006, 12:41 AM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 201901 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1101 AM PST WED DEC 20 2006 WAZ516-517-210315- /O.NEW.KSEW.HW.W.0020.061221T0000Z-061221T0800Z/ NORTH COAST-CENTRAL COAST- 1101 AM PST WED DEC 20 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. A DEVELOPING STORM SYSTEM WELL OFF THE COAST WILL DRIVE A COLD FRONT ACROSS WESTERN WASHINGTON TONIGHT. WINDS ALONG THE COAST WILL INCREASE THIS EVENING IN ADVANCE OF THE FRONT...THEN BACK DOWN QUICKLY IN THE WAKE OF THE FRONT. THE FRONT IS EXPECTED TO CROSS THE COAST A COUPLE OF HOURS BEFORE MIDNIGHT. SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED TO DEVELOP EARLY THIS EVENING WITH GUSTS OF 55 TO 65 MPH. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST AND OVER ELEVATED TERRAIN. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ514-515-210315- /O.EXB.KSEW.WI.Y.0013.061221T0000Z-061221T1200Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 1101 AM PST WED DEC 20 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. A VIGOROUS PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHERLY WINDS TO THE AREA THIS EVENING. SPEEDS WILL REACH 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL EASE UP RIGHT AFTER THE FRONT PASSES...WHICH SHOULD BE SHORTLY BEFORE MIDNIGHT. WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. $$ WAZ001-503-506-510-210315- /O.EXT.KSEW.WI.Y.0013.061221T0000Z-061221T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1101 AM PST WED DEC 20 2006 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. A VIGOROUS PACIFIC STORM SYSTEM WILL BRING STRONG AND GUSTY SOUTHERLY WINDS TO THE AREA TONIGHT. SPEEDS WILL REACH 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL EASE UP RIGHT AFTER THE FRONT PASSES WHICH SHOULD BE AROUND MIDNIGHT TONIGHT. WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS76 KSEW 210337 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 737 PM PST WED DEC 20 2006 WAZ516-517-210845- /O.EXT.KSEW.HW.W.0020.000000T0000Z-061221T0900Z/ NORTH COAST-CENTRAL COAST- 737 PM PST WED DEC 20 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST THURSDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY MORNING FOR THE NORTH AND CENTRAL COAST OF WASHINGTON. WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF A STRONG COLD FRONT JUST OFFSHORE. EXPECT SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS WILL BE ALONG THE IMMEDIATE COAST AND OVER ELEVATED TERRAIN. ONCE THE FRONT PASSES AROUND MIDNIGHT...WINDS SHOULD RAPIDLY SUBSIDE. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ505-210845- /O.EXA.KSEW.WI.Y.0013.000000T0000Z-061221T1200Z/ EAST PUGET SOUND LOWLANDS- 737 PM PST WED DEC 20 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. EAST TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED CLOSEST TO THE FOOTHILLS. WINDS WILL SUBSIDE RAPIDLY BEHIND THE COLD FRONT EARLY THURSDAY MORNING. WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. $$ WAZ001-503-506-510-514-515-210845- /O.CON.KSEW.WI.Y.0013.000000T0000Z-061221T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 737 PM PST WED DEC 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF A VIGOROUS FRONT STILL OFFSHORE. SUSTAINED WINDS WILL REACH 30 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. THE WINDS WILL SLOWLY SUBSIDE AFTER THE FRONT PASSES EARLY THURSDAY MORNING. WINDS OF THIS SPEED COULD CAUSE DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. $$
000 WWUS76 KSEW 210841 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1241 AM PST THU DEC 21 2006 WAZ516-517-210945- /O.CAN.KSEW.HW.W.0020.000000T0000Z-061221T0900Z/ NORTH COAST-CENTRAL COAST- 1241 AM PST THU DEC 21 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING FOR THE COAST. WINDS SPEEDS WILL MAINLY BE IN THE 20 TO 30 MPH RANGE WITH GUSTS NEAR 50 MPH...WHICH IS BELOW HIGH WIND CRITERIA. $$ WAZ001-503-505-506-510-514-515-211200- /O.CON.KSEW.WI.Y.0013.000000T0000Z-061221T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 1241 AM PST THU DEC 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL 4 AM THIS MORNING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 50 MPH BEFORE SUBSIDING BY DAYBREAK. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES... AND CAUSE LOCAL POWER OUTAGES. IF YOU PLAN TO USE AN ALTERNATE SOURCE OF HEAT OR ELECTRICITY... OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING...ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY BE USED OUTDOORS IN A DRY AND WELL VENTILATED AREA. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 20, 9:10 AM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 20, 9:10 AM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 910 AM PST WED DEC 20 2006 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING WET WEATHER...ALONG WITH A BIT OF WIND...TO THE AREA TODAY AND TONIGHT. EXPECT SHOWERY WEATHER THURSDAY BEHIND THE COLD FRONT. SOMEWHAT SETTLED CONDITIONS WILL PREVAIL ON FRIDAY BEFORE THE NEXT...POSSIBLY WETTER...STORM ARRIVES ON SATURDAY. && .SHORT TERM...CURRENTLY HAVE A FRONT PRETTY MUCH STALLED ALONG THE COAST WHICH IS SPREADING SOME RAIN UP ACROSS THE AREA TODAY AND PROVIDING SOME BREEZES ALONG THE COAST AND THE NORTHWEST INTERIOR ZONES AT THIS TIME. ALSO HAVE A DECENT EASTERLY GRADIENT ACROSS THE CASCADES AND THIS WILL INCREASE THROUGH THE DAY. CURRENTLY HAVE A COUPLE OF OBS WITH EAST WINDS IN THE TEENS AND GUSTS INTO THE 20S. BY THE EVENING HOURS...WE SHOULD BE INTO THE 20S SUSTAINED WITH GUSTS TO 40 OR SO THIS AREA. DEVELOPING SYSTEM WELL OUT IN THE PACIFIC WILL RAPIDLY DEEPEN AND MOVE TOWARD THE QUEEN CHARLOTTES INTO TONIGHT. THIS SYSTEM WILL DRIVE A SOMEWHAT STRONGER FRONT TO THE COAST...WHICH WILL SHOVE THE CURRENT WEAK FRONT THAT IS ALONG THE COAST INLAND...WHICH WILL THEN BE QUICKLY FOLLOWED BY THIS SECOND FRONT LATER TONIGHT. WINDS AHEAD OF THESE FRONTS WILL AFFECT THE COAST...NW INTERIOR AND THE WEST SLOPES WITH WINDS OF 25 TO 35 MPH AND GUSTS TO 55 MPH ALONG THE COAST AND NW INTERIOR. AFTER THE MAIN FRONT PASSES...A COUPLE OF HOURS EITHER SIDE OF MIDNIGHT CENTRAL SOUND...WINDS WILL SLACKEN THOSE AREAS AND PICK UP IN THE SOUND. EXPECTING 15 TO 25 WITH LOCAL GUSTS TO 40 MPH IN THE SOUND AFTER THE FRONTAL PASSAGE...TAPERING OFF DURING THE MORNING HOURS THURSDAY. TO PUT THIS IN PERSPECTIVE...THE STRENGTH OF THIS SYSTEM IS TYPICAL...THE TYPE WE GET 6-12 TIMES A WINTER. WITH THAT SAID IT COULD CAUSE LOCAL PROBLEMS IF THERE ARE ANY LOOSE BRANCHES OR TREES AROUND...WHICH FROM DRIVING AROUND THE AREA...THERE SEEMS TO BE PLENTY OF. QUIET WEATHER THURSDAY NIGHT INTO FRIDAY NIGHT...THEN ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS THE REGION SATURDAY AND THEN AGAIN SUNDAY EVENING. THESE FRONTS WILL BE SIMILAR TO TONIGHTS SYSTEM...OR POSSIBLY SLIGHTLY STRONGER. CERNIGLIA .LONG TERM...FROM PREVIOUS DISCUSSION...THIS PERIOD APPEARED SOMEWHAT UNSETTLED AS A SERIES OF PAC STORM SYSTEMS ARE ANTICIPATED TO MOVE ACROSS THE REGION WITHIN A PROGRESSIVE FLOW ALOFT. && .AVIATION...GENERALLY VFR CONDITIONS WITH LCL MVFR CIGS AND VSBY IN RAIN IN THE INTERIOR THIS MORNING. CONDITIONS ARE LOWER ON THE COAST AND NEAR THE OLYMPICS. A GOOD EASTERLY GRADIENT THROUGH THE CASCADES WILL GIVE A LITTLE DRYING EFFECT...BUT BY LATER TODAY PRECIP FROM THE FNTL SYS AND GRADIENTS SWINGING FROM ESE TO SLY WILL MAKE FOR DETERIORATING CONDITIONS WITH MVFR CIGS AND VSBY BY EVENING. WINDS INCREASE THROUGH THE NIGHT AS WELL...PROBABLY PEAKING AROUND 4AM AT KSEA AT 18022G32KT. MOST OF THE TAFS NEED A MORE WIND THROUGH THE NIGHT. MM .MARINE...ADDED A GALE WARNING TO PUGET SOUND...GRADIENTS PEAK AROUND 12Z AS A STRONG LOW PRESSURE SYSTEM MOVES INTO B.C. W/ PDX-BLI GRADIENT AROUND +9MB. I MAY HAVE A LITTLE TOO MUCH WIND IN PUGET SOUND UNTIL LATER TONIGHT...ALTHOUGH WITH POINT WILSON ALREADY UP TO 30KTS IT OUGHT TO BE UP TO 20-30KTS IN THE NORTH PART OF HOOD CANAL AND POSSIBLY NORTH OF EDMONDS LATER THIS AFTERNOON. ON THE COAST...WE MAY SEE DESTRUCTION ISLAND REACH 50KTS THIS EVENING...MM5 SHOWS WIND PEAK AROUND 06Z SO MAY PUT UP A STORM WARNING FOR THE COAST WITH THE AFTERNOON PACKAGE. MM && .SEW WATCHES/WARNINGS/ADVISORIES... 1. WINTER WEATHER ADVISORY CASCADES TIL 4 AM PST THU 2. WIND ADVISORY NW INTERIOR FOR 7 PM PST TONIGHT TIL 4 AM PST THU 3. HIGH SURF ADVISORY COAST TIL 10 PM PST TONIGHT 4. GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT. WEATHER.GOV/SEATTLE
In the hours before
Special weather statement, Dec 20, 6:10 AM PST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 610 AM PST WED DEC 20 2006 WAZ516-517-211100- NORTH COAST-CENTRAL COAST- 610 AM PST WED DEC 20 2006 ...A STRONG FRONT WILL BRING GUSTY WINDS TO THE COAST TONIGHT... A VIGOROUS PACIFIC STORM SYSTEM WILL BRING GUSTY SOUTH WINDS TO THE AREA TONIGHT. SPEEDS WILL REACH 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH. TREES THAT WERE DAMAGED BY THE MAJOR WIND STORM OF LAST WEEK COULD CAUSE MORE PROBLEMS TONIGHT. SPECIFICALLY... TREES THAT ARE STILL DANGEROUSLY LEANING OR BRANCHES STILL DANGLING FROM TREES OR POWER LINES COULD BE BLOWN DOWN BY THE GUSTY WINDS. THE GUSTY WINDS COULD CAUSE LOCAL POWER OUTAGES. IF YOU PLAN TO USE AN ALTERNATE SOURCE OF HEAT OR ELECTRICITY...USE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING... ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY BE USED OUTDOORS IN A DRY AND WELL VENTILATED AREA. WAZ504-505-507>509-511>515-518-519-211100- SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 610 AM PST WED DEC 20 2006 ...A STRONG FRONT WILL BRING GUSTY WINDS TO WESTERN WASHINGTON TONIGHT... A VIGOROUS COLD FRONT WILL BRING A PERIOD OF GUSTY WINDS TO THE AREA TONIGHT. SOUTHERLY WIND GUSTS TO NEAR 40 MPH ARE LIKELY JUST AHEAD OF AND WITH THE FRONT. THE GUSTY WINDS MAY CAUSE POWER OUTAGES AND POSSIBLY BLOW DOWN THOSE TREES THAT WERE DAMAGED BY THE MAJOR WIND STORM OF LAST WEEK. TREES THAT ARE STILL DANGEROUSLY LEANING OR BRANCHES STILL DANGLING FROM TREES OR POWER LINES ARE AT MOST RISK OF BEING BLOWN DOWN. IF YOU PLAN TO USE AN ALTERNATE SOURCE OF HEAT OR ELECTRICITY... USE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING... ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY BE USED OUTDOORS IN A DRY AND WELL VENTILATED AREA. NEVER USE A BARBECUE GRILL INSIDE YOUR HOME. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:48 AM PST | High Surf Advisory | SEW | 24 hr | |
| Dec 20, 3:48 AM PST | Wind Advisory | SEW | San Juan | 24 hr |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.